MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48029
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Death (1802); Bowel Perforation (2668)
Type of Reportable Event Death
Additional Manufacturer Narrative
Pma/510(k) # = k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent was implanted and 4 days later, a perforation of colon was found.Patient died."as per complaint form": stent placed without any issues.Four days later, a perforation in the colon occurred; patient passed away.I am waiting for more detailed info from dr (b)(6), which will be forwarded as soon as i received them.
 
Additional Manufacturer Narrative
Pma/510(k) # = k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the evo-25-30-6-c stent of lot number c1460579 was unavailable for evaluation.With the information provided a document based investigation was carried out.The patient had the following pre-existing conditions: as stated in the physicians letter- ¿malignom suspicious colon-cockade in proximal sigma no further diagnostic, due to wish for palliative therapy.Implantation of a metalstent in sigma on (b)(6) 2018.Hypochrome, microzytäre anemia, hb 6.3 g/dll; dd (differential diagnosis) anemia of chronic disease.Exclusion of upper gi bleeding by an egd on (b)(6) 2018.Transfusion of 2 eks (red blood cell concentrate) without complications (increase of hb to 8.3 g/dll).Slightly active b-gastritis in antrum and corpus (egd from (b)(6) 2018).No indication for eradication.Right sided cardial decompensation (nyha iii-iv).Known reduced systolic function (hferf, lvef ca 40%) by unknown etiology and high grade diastolic dysfunction.Ulcera cruris right side coronary2- vessel disease with 60%, proximal rd stenosis and 50% long distance stenosis in segment 2/3 of rca.No need for intervention of the stenosis.Valvular heart disease.Insufficiency of aortic valve i-ii° insufficiency of mitral i-ii° moderate mitral valve insufficiency.Ectasia of aorta descendens (aorta root 40mm).Permanent vh fibrillation.Chronic kidney insufficiency in stadium iiib according kdigo ((b)(6)) status after pneumonia, basal right side, (b)(6) hypertensive coronary heart disease¿ root cause: there was no device returned for investigation, and no images available for review, therefore a definite root cause could not be determined.However, as per the instructions for use, (ifu0052-10), potential complications section: ¿those associated with gi endoscopy include, but are not limited to: perforation, haemorrhage, aspiration, respiratory depression or arrest, cardiac arrhythmia or arrest.¿ document review: prior to distribution all evo-25-30-6-c devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl.A review of relevant manufacturing records for lot c1460579 revealed no discrepancies that could have contributed to this complaint issue.Summary: there is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.Patient passed away on (b)(6) 2018 at 17:56 on the ward.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent was implanted and 4 days later a perforation of colon was found.Patient died "as per complaint form": stent placed without any issues.The 4 days later a perforation in the colon occured; patient passed away.I am waiting for more detailed infos from dr (b)(6), which will be forwarded as soon as i received them.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7831695
Report Number3001845648-2018-00407
Device Sequence Number13770923
Product Code MQR
UDI-Device Identifier10827002480299
UDI-Public(01)10827002480299(17)200307(10)C1460579
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2020
Device Model NumberG48029
Device Catalogue NumberEVO-25-30-6-C
Device Lot NumberC1460579
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/30/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;